Alert archive / California / Wind Advisories in 2008
Wind Advisory 56, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 5, 2008, 3:45 AM PST for 4 counties in California. It took effect at Mar 5, 2008, 8:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2008, 3:45 AM PST (11:45 UTC)
- In effect from
- Mar 5, 2008, 8:00 AM PST
- Expired
- Mar 6, 2008, 3:31 AM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051145 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PST WED MAR 5 2008 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR THIS MORNING THROUGH EARLY AFTERNOON.... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH FLOW ALOFT WILL BRING A PERIOD OF GUSTY OFFSHORE WINDS TO THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR THIS MORNING THROUGH EARLY AFTERNOON. CAZ048-057-052200- /O.NEW.KSGX.WI.Y.0056.080305T1600Z-080305T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 345 AM PST WED MAR 5 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PST THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
4 follow-up statements
000 WWUS76 KSGX 051757 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 AM PST WED MAR 5 2008 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR THIS MORNING THROUGH EARLY AFTERNOON.... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH FLOW ALOFT WILL BRING A PERIOD OF GUSTY OFFSHORE WINDS TO THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR THIS MORNING THROUGH EARLY AFTERNOON. CAZ048-057-052200- /O.CON.KSGX.WI.Y.0056.000000T0000Z-080305T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 957 AM PST WED MAR 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS OVER 50 MPH THROUGH AND BELOW PASSES AND CANYONS POSSIBLE THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN/BALFOUR
000 WWUS76 KSGX 052140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST WED MAR 5 2008 ...WIND ADVISORY EXTENDED UNTIL THURSDAY AFTERNOON FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS... ...NEW WIND ADVISORY ISSUED FOR SAN DIEGO COUNTY MOUNTAINS AND VALLEYS FOR EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON... .WEAK SANTA ANA WIND PATTERN WILL CONTINUE INTO FRIDAY ACROSS THE REGION. WINDS EXPECTED TO INCREASE THIS EVENING OVER THE INLAND EMPIRE AND SANTA ANA FOOTHILLS AS THE MARINE AIR IS SCOURED OUT. WINDS TO INCREASE OVER SAN DIEGO COUNTY MOUNTAINS AND VALLEYS EARLY THURSDAY MORNING AS THE HIGH PRESSURE CENTER SHIFTS EASTWARD OVER THE GREAT BASIN AND THE MARINE AIR OVER THE VALLEYS IS FINALLY SCOURED OUT. THURSDAY AFTERNOON SEA BREEZE EXPECTED TO OPPOSE THE WEAK OFFSHORE FLOW AND KEEP WIND GUSTS BELOW 35 MPH IN MOST LOCATIONS. THEN FOR THURSDAY NIGHT THROUGH FRIDAY THE UPPER SUPPORT IS WEAKENING SO WIDESPREAD WIND GUSTS ABOVE 35 MPH NOT EXPECTED SO ADDITIONAL EXTENSIONS OF THIS WIND ADVISORY BEYOND THURSDAY AFTERNOON ARE NOT ANTICIPATED AT THIS TIME. CAZ050-058-060545- /O.NEW.KSGX.WI.Y.0057.080306T1200Z-080306T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 140 PM PST WED MAR 5 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. EAST TO NORTHEAST WINDS GUSTING BETWEEN 35 AND 50 MPH ARE POSSIBLE THOUGH AND BELOW PASSES AND CANYONS FROM EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-057-060545- /O.EXT.KSGX.WI.Y.0056.000000T0000Z-080306T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 140 PM PST WED MAR 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THURSDAY. NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS OVER 50 MPH THROUGH AND BELOW PASSES AND CANYONS ARE POSSIBLE THROUGH EARLY THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
000 WWUS76 KSGX 060422 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PST WED MAR 5 2008 ...WIND ADVISORY UNTIL THURSDAY AFTERNOON FOR THE INLAND EMPIRE... SANTA ANA MOUNTAINS AND FOOTHILLS...SAN DIEGO COUNTY MOUNTAINS AND VALLEYS... .WEAK SANTA ANA WIND PATTERN WILL CONTINUE INTO FRIDAY ACROSS THE REGION. WINDS WILL INCREASE OVER SAN DIEGO COUNTY MOUNTAINS AND VALLEYS EARLY THURSDAY MORNING AS THE HIGH PRESSURE CENTER SHIFTS EASTWARD. CAZ048-057-061300- /O.CON.KSGX.WI.Y.0056.000000T0000Z-080306T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 822 PM PST WED MAR 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS OVER 50 MPH THROUGH AND BELOW PASSES AND CANYONS ARE POSSIBLE THROUGH EARLY THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-058-061300- /O.CON.KSGX.WI.Y.0057.080306T1200Z-080306T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 822 PM PST WED MAR 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. EAST TO NORTHEAST WINDS GUSTING BETWEEN 35 AND 50 MPH ARE POSSIBLE THOUGH AND BELOW PASSES AND CANYONS FROM EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DA
000 WWUS76 KSGX 061131 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 331 AM PST THU MAR 6 2008 CAZ048-057-061245- /O.CAN.KSGX.WI.Y.0056.000000T0000Z-080306T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 331 AM PST THU MAR 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST WINDS WITH GUSTS TO 35 MPH THROUGH AND BELOW PASSES AND CANYONS ARE POSSIBLE THIS MORNING. ADVISORY STRENGTH WINDS ARE NOT EXPECTED. $$ CAZ050-058-061245- /O.CAN.KSGX.WI.Y.0057.080306T1200Z-080306T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 331 AM PST THU MAR 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST WINDS WITH GUSTS TO 35 MPH THROUGH AND BELOW PASSES AND CANYONS ARE POSSIBLE TODAY. ADVISORY STRENGTH WINDS ARE NOT EXPECTED. $$ MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:30 PM PST, 6 hours 15 minutes earlier.
Area forecast discussion, Mar 4, 9:30 PM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST TUE MAR 4 2008 .SYNOPSIS...A SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. OTHERWISE...HIGH PRESSURE WILL KEEP THE WEATHER FAIR THIS WEEK. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-FRI)...SKIES WERE MOSTLY CLEAR THIS EVENING EXCEPT FOR A FEW HIGH CLOUDS AND PATCHY STRATUS OFFSHORE AND NEAR THE SAN DIEGO COAST. THE 00Z NKX SOUNDING SHOWED THE HIGH LEVEL MOISTURE IN NW WINDS ALOFT. WEAK ONSHORE GRADIENTS. A HIGH AMPLITUDE UPPER LEVEL RIDGE WILL SHIFT SLOWLY INLAND THROUGH FRI. AT THE SAME TIME...A WEAK UPPER LOW WILL UNDERCUT THE RIDGE BRINGING MORE HIGH CLOUDS THU. A SHALLOW MARINE LAYER AND A WEAK EDDY WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG TONIGHT AND WED MORNING. THE MARINE LAYER WILL BE SHALLOW ENOUGH FOR PATCHY DENSE FOG SLIGHTLY INLAND FROM THE IMMEDIATE COAST. BRIEF OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY BELOW THE CAJON PASS AND INTO THE SANTA ANA MOUNTAINS WED MORNING. WEAK GRADIENTS WILL MAINTAIN WEAK OFFSHORE DRIFT AT NIGHT WITH ONSHORE SEA BREEZES IN THE AFTERNOONS THU AND FRI. A SHALLOW MARINE LAYER SHOULD PERSIST THROUGH FRIDAY FOR PATCHY COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. SLIGHT LOCAL COOLING IN MOST AREAS WED FROM A WEAK SHORT WAVE MOVING S ALONG THE E SIDE OF THE RIDGE. A LITTLE WARMER THU AND FRI. && .LONG TERM (SAT-TUE)...MINOR CHANGES INTO SAT. EXTENDED PROGS REMAIN INCONSISTENT ON THE DETAILS EARLY NEXT WEEK. AN UPPER LOW SHOULD MOSTLY MOVE PAST TO THE N EARLY NEXT WEEK BRINING MORE CLOUDS AND COOLING. THERE COULD BE A LITTLE PRECIP TOWARD LATE TUE BUT CHANCES ARE TOO SMALL AND UNCERTAINTY TOO LARGE TO MENTION IN THE ZONES THAT FAR OUT. && .AVIATION... 050422Z...CONFIDENCE LOW REGARDING CIGS/VIS FOR COASTAL AIRPORTS TONIGHT AND EARLY WED AS A SHALLOW MOIST LAYER OFF THE PACIFIC FLIRTS WITH THE COAST. PRESSURE GRADIENTS ARE WEAK...AND IT HAS BEEN HARD TO DEFINE A TREND ON SATELLITE IMAGERY THROUGH 04Z. LATEST OBSERVATIONS AND ACARS SOUNDINGS SUGGEST THE MARINE LAYER IS NEAR 1200 FT DEEP OVER COASTAL SAN DIEGO COUNTY...BIT CONSIDERABLY MORE SHALLOW TO THE NORTH. EXPECT SOME BROKEN IFR CIGS AND VIS RESTRICTIONS AT THE IMMEDIATE COAST...BUT FEEL DENSITY GRADIENTS AND AN OVER ALL TREND FOR SURFACE PRESSURE GRADIENTS TO BECOME OFFSHORE TOWARD MORNING WILL LIMIT MUCH INLAND PENETRATION. AFTER 17Z ANY LINGERING CIGS SHOULD BECOME SCATTERED WITH COASTAL AREAS RETURNING TO VFR FOR THE REMAINDER OF THE DAY. ON WEDNESDAY...LOCALLY GUSTY OFFSHORE NORTHEAST WINDS WILL DEVELOP NEAR THE MOUNTAIN PASSES AND CANYONS...BUT WEAKER THAN THE RECENT OFFSHORE WINDS FROM SUNDAY/MON. THE GUSTY WINDS SHOULD DEVELOP NEAR CAJON PASS BY 14Z WED AND SPREAD INTO SAN DIEGO CO BY 18Z... PRODUCING AREAS OF MODERATE TURBULENCE...UP/DOWNDRAFTS AND LOW LEVEL WIND SHEAR. ABOVE THE MARINE LAYER...VFR CONDITIONS WITH UNRESTRICTED CEILINGS AND VISIBILITY WILL PREVAIL...WITH SOME HIGH CLOUDS AT TIMES. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DA AVIATION...JD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:40 PM PST | Wind Advisory | SGX | San Diego | 14 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.